Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Quad Cities, IA

May 12, 2018Keokuk County, Louisa County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 12, 2018, 3:50 AM CDT for Keokuk County, Louisa County, Washington County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2018, 3:50 AM CDT (08:50 UTC)
Expired
May 12, 2018, 4:30 AM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Keokuk County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS53 KDVN 120850
SVRDVN
IAC107-115-183-120930-
/O.NEW.KDVN.SV.W.0018.180512T0850Z-180512T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
350 AM CDT SAT MAY 12 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Louisa County in southeastern Iowa...
  East central Keokuk County in southeastern Iowa...
  Washington County in southeastern Iowa...

* Until 430 AM CDT.

* At 349 AM CDT, a severe thunderstorm was located near Harper, or 13
  miles west of Washington, moving east at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Washington, Columbus Junction, Ainsworth, Columbus City,
  Crawfordsville, Kinross, Cotter, Wyman, Keota, West Chester,
  Washington Airport, Marr Park, Haskins, Louisa County Fairgrounds,
  Talleyrand, Washington County Fairgrounds and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4147 9198 4138 9137 4134 9137 4134 9135
      4115 9137 4116 9137 4116 9151 4128 9205
TIME...MOT...LOC 0849Z 282DEG 33KT 4136 9193 

HAIL...1.00IN
WIND...<50MPH
 
$$

RP Kinney
3 follow-up statements
984 
WWUS53 KDVN 120859
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
359 AM CDT SAT MAY 12 2018

IAC107-120908-
/O.CAN.KDVN.SV.W.0018.000000T0000Z-180512T0930Z/
Keokuk IA-
359 AM CDT SAT MAY 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KEOKUK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4146 9191 4138 9137 4134 9137 4134 9135
      4116 9137 4116 9152 4126 9195
TIME...MOT...LOC 0858Z 282DEG 33KT 4134 9181 

$$

IAC115-183-120930-
/O.CON.KDVN.SV.W.0018.000000T0000Z-180512T0930Z/
Louisa IA-Washington IA-
359 AM CDT SAT MAY 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN LOUISA AND WASHINGTON COUNTIES...

At 358 AM CDT, a severe thunderstorm was located 7 miles northwest of
Washington, moving east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Washington, Columbus Junction, Ainsworth, Columbus City,
Crawfordsville, Cotter, Wyman, West Chester, Washington Airport, Marr
Park, Haskins, Louisa County Fairgrounds, Washington County
Fairgrounds and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4146 9191 4138 9137 4134 9137 4134 9135
      4116 9137 4116 9152 4126 9195
TIME...MOT...LOC 0858Z 282DEG 33KT 4134 9181 

HAIL...1.00IN
WIND...<50MPH
 
$$

RP Kinney
157 
WWUS53 KDVN 120911
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
411 AM CDT SAT MAY 12 2018

IAC115-183-120930-
/O.CON.KDVN.SV.W.0018.000000T0000Z-180512T0930Z/
Louisa IA-Washington IA-
411 AM CDT SAT MAY 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES...

At 411 AM CDT, a severe thunderstorm was located over Washington,
moving east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Washington, Columbus Junction, Ainsworth, Columbus City,
Crawfordsville, Cotter, Wyman, Haskins, Louisa County Fairgrounds,
Washington Airport, Marr Park and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4143 9172 4138 9137 4134 9137 4134 9135
      4116 9137 4116 9152 4122 9179
TIME...MOT...LOC 0911Z 282DEG 33KT 4131 9165 

HAIL...1.00IN
WIND...<50MPH
 
$$

RP Kinney
205 
WWUS53 KDVN 120924
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
424 AM CDT SAT MAY 12 2018

IAC115-183-120933-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-180512T0930Z/
Louisa IA-Washington IA-
424 AM CDT SAT MAY 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA AND
SOUTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 430 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However dime size 
hail and gusty winds are still possible with this thunderstorm 
through 5 am.

LAT...LON 4143 9172 4138 9137 4134 9137 4134 9135
      4116 9137 4116 9152 4122 9179
TIME...MOT...LOC 0923Z 282DEG 33KT 4129 9153 

$$

RP Kinney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:13 AM CDT, 37 minutes earlier.

Area forecast discussion, May 12, 3:13 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
313 AM CDT Sat May 12 2018

.SYNOPSIS...
Issued at 300 AM CDT Sat May 12 2018

Showers and thunderstorms developed overnight over parts of
central and eastern Iowa into northwest Illinois. The strongest
storms produced hail up to nickel size, along with periods of
heavy rain. Low cloud were confined to areas north of Interstate
80, while mid-level clouds were common to the south. Early morning
temperatures ranged from the low 40s along Highway 20, to the
upper 50s near Macomb and Keokuk.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CDT Sat May 12 2018

The main forecast issues in the short term period are the
potential for severe storms and heavy rainfall through tonight.

In the near term, am expecting storms to continue to expand in
coverage along and north of Interstate 80 during the early
morning, then diminish around 7 or 8 am. Hail around half inch in
diameter has been reported thus far and cannot rule out an
isolated occurrence of hail up to quarter size during the early
morning. Rainfall amounts up to 1.5 inches have occurred in a
narrow stripe across northern Iowa, northern Johnson, into Cedar
County. Not anticipating a significant flash flood threat,
although will be continuing to monitor closely. Another round of
scattered storms is possible late morning into the afternoon, with
more widespread development beginning early this evening,
especially north of Interstate 80. Most of the forecast area is
outlooked in the marginal risk area, for mainly elevated storms
capable of large hail. Locally heavy rain is expected again
tonight, which could introduce a marginal flash flood risk
depending on where it falls. See hydro discussion below for rain
impacts on the ongoing river flooding.

Temperatures will vary widely from north to south again today,
with highs from the upper 50s north to low 70s far south. Lows
tonight will range from the upper 40s to upper 50s.

.LONG TERM...(Sunday through Friday)
ISSUED AT 300 AM CDT Sat May 12 2018

Sunday and Sunday Night

Surface high pressure and mid-level height rises will lead to a nice
end to the weekend with seasonable temperatures and only low chances
for showers and storms. For Sunday night, elevated warm air
advection via an increasing low-level jet may force more widespread
showers and storms - right now favored along the highway 30
corridor. The main threats are small hail and heavy rainfall. PWATs
near 1.50 inches could yield localized hourly rainfall rates
around 1"/hr.

Monday On

Warm and humid weather is expected next week with highs in the 80s
and dewpoints in the 60s through Wednesday before temperatures and
humidity lower slightly. Our portion of the country continues to be
the battle ground between humid Gulf air and cool, dry air off the
Western Great Lakes. Periods of showers and thunderstorms are in the
forecast through much of the week, which could result in heavy
rain due to a high PWAT air mass (1.50+ inches).

There is a Marginal risk for severe storms on Monday with large hail
and strong winds the main risks. Although deep layer shear doesn't
look overly strong, moderate to even high surface-based instability
is anticipated south of I-80.

Since the rain this upcoming week will be falling on saturated
soils, localized flash flooding is a possibility where repeated
rounds of storms track. Uttech

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1213 AM CDT Sat May 12 2018

Expect periods of MVFR to IFR conditions overnight at all sites
but KBRL with scattered showers and storms. Another brief round is
expected from late morning to early afternoon, with additional
redevelopment like by late afternoon, especially along and north
of Interstate 80. MVFR ceilings and periods of MVFR visibilities
will be common through the day. There will likely be brief periods
of reduced visibilities in the more intense rainfall.

&&

.HYDROLOGY...
Issued at 1015 PM CDT Fri May 11 2018

Tonight, the crest on the Mississippi is currently in the LD 14 Le
Claire to LD 15 Quad City region, and approaching LD 16 at IL City
as well as Muscatine. The crest will then move downstream through
early next week. Current projections with more confidence, now
suggest that sites at LD 17 New Boston, Keithsburg, and LD 18
Gladstone will come up just short of Major Flood Stage and have been
downgraded to peak out at Moderate Flood.  LD 11 at Dubuque has
dropped into minor flood, and LD 12 at Bellevue is dropping below
flood stage as we speak. The last site to see the crest continues to
be Gregory Landing late Sunday night into Monday. The crest will be
broad and for an extended period, remaining at the peak for 24 to 48
hours in some locations.

Continuing with the idea from earlier today of rainfall amounts from
the past 24-36 hours was somewhat less than had been forecast
yesterday, and the runoff from that occurrence combined with the
ongoing rainfall forecast over the next 24 hours, additional rises
are not expected on the Mississippi River. As has been mentioned in
previous days, the main impact from the recent rains and any
rainfall through early next week will be to cause a slower recession
on the Mississippi. This may be apparent for those paying close
attention to the forecasts with the fall being delayed a bit every
day. This is occurring in the forecasts as every day an additional
24 hours of rainfall is added to the forecast. This trend will
continue as rain is expected somewhere in the basin most days
lasting into next week.

Concerning the tributaries, flood warnings continue for portions of
the lower ends of the Cedar, Iowa, and Wapsipinicon Rivers as
rainfall runoff continues to route through these tributary systems.
But unless a few rounds of heavy rain hit portions of the lower Iowa
River, the Iowa River at Wapello may fall just short of flood
stage.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Uttech
AVIATION...RP Kinney
HYDROLOGY...12
Hazardous weather outlook, May 11, 9:45 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
945 PM CDT Fri May 11 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130245-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
945 PM CDT Fri May 11 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Scattered thunderstorms are expected overnight. Lightning and
hail are the primary threats. There is a low risk of large hail
to around quarter size.

Flooding will continue along the Mississippi River and the lower
Cedar River. Please see the latest Flood Statements and Flood
Warnings for details.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The Storm Prediction Center has a Marginal risk for severe storms
on Saturday across the outlook area and a Slight risk southeast of
a line from Ladd, Illinois to Bradford, Illinois. Large hail and
lightning strikes are the main threats. Heavy rainfall is also
possible, especially north of highway 30.

Periods of thunderstorms area again possible Sunday Night through
Wednesday. It is too soon to determine the potential for severe
weather.

Flooding will continue along the Mississippi River and portions of
the Cedar, Iowa, and Wapsipinicon Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

In the hours before

Special weather statement, May 11, 11:45 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1145 PM CDT FRI MAY 11 2018

IAC031-103-120530-
Cedar-Johnson-
1145 PM CDT FRI MAY 11 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CEDAR AND NORTHERN
JOHNSON COUNTIES UNTIL 1230 AM CDT

At 1145 PM CDT, a strong thunderstorm was located over North Liberty,
or 8 miles northwest of Iowa City, moving east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Iowa City, Tipton, West Branch, Mechanicsville, Stanwood, Coralville,
North Liberty, Solon, Tiffin, University Heights, Swisher,
Shueyville, Oakdale, Lake Macbride State Park, Rochester, Buchanan,
Newport, Cedar Valley, Sugar Bottom Camp Ground and Sutliff.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 233 and 261.
 Interstate 380 between mile markers 1 and 10.

LAT...LON 4186 9156 4186 9137 4189 9136 4194 9110
      4166 9105 4166 9175 4182 9179
TIME...MOT...LOC 0445Z 263DEG 34KT 4176 9160

RP Kinney
Special weather statement, May 12, 12:11 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1211 AM CDT SAT MAY 12 2018

IAC031-103-113-120615-
Cedar-Johnson-Linn-
1211 AM CDT SAT MAY 12 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CEDAR...NORTHERN
JOHNSON AND SOUTHEASTERN LINN COUNTIES UNTIL 115 AM CDT

At 1210 AM CDT, strong thunderstorms were clustered over Solon, or 10
miles north of Iowa City, moving east at 25 mph.

Winds in excess of 30 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Iowa City, Tipton, West Branch, Mechanicsville, Stanwood, Coralville,
North Liberty, Mount Vernon, Lisbon, Solon, Tiffin, Ely, University
Heights, Swisher, Oxford, Lowden, Shueyville, Bennett, Lake Macbride
State Park and Rochester.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 270.
 Interstate 380 between mile markers 1 and 13.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4185 9183 4195 9137 4194 9090 4164 9091
      4163 9182
TIME...MOT...LOC 0510Z 257DEG 22KT 4180 9146

RP Kinney
Local storm report, May 12, 12:39 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT SAT MAY 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             1 SSW TWIN VIEW HEIGHTS 41.80N 91.57W
05/12/2018  E0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            SLIGHTLY UNDER DIME SIZE HAIL IN LAKE
            MACBRIDE STATE PARK.

&&
Special weather statement, May 12, 1:11 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
111 AM CDT SAT MAY 12 2018

ILC015-161-195-IAC031-045-105-163-120715-
Rock Island-Whiteside-Carroll-Cedar-Scott-Jones-Clinton-
111 AM CDT SAT MAY 12 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...WHITESIDE...SOUTHEASTERN CARROLL...CEDAR...SCOTT...
SOUTHEASTERN JONES AND CLINTON COUNTIES UNTIL 215 AM CDT

At 110 AM CDT, strong thunderstorms were clustered from Tipton,
Iowa, to Morrison, Illinois, moving east at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Davenport, Bettendorf, Clinton, Sterling, Rock Falls, Morrison,
Tipton, Durant, Stanwood, Eldridge, DeWitt, Camanche, Le Claire,
Fulton, Prophetstown, Port Byron, Walcott, Erie, Garden Plain and
Milledgeville.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 262 and 295, and between
mile markers 297 and 305.
 Interstate 88 between mile markers 10 and 44.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4160 9121 4199 9123 4200 8969 4193 8969
      4193 8963 4159 8963
TIME...MOT...LOC 0610Z 270DEG 25KT 4179 9091

RP Kinney
Special weather statement, May 12, 2:11 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
211 AM CDT SAT MAY 12 2018

ILC015-161-195-IAC031-045-103-105-113-163-120815-
Rock Island-Whiteside-Carroll-Cedar-Scott-Johnson-Jones-Linn-Clinton-
211 AM CDT SAT MAY 12 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...WHITESIDE...SOUTHEASTERN CARROLL...CEDAR...SCOTT...
JOHNSON...SOUTHERN JONES...SOUTHERN LINN AND CLINTON COUNTIES UNTIL
315 AM CDT

At 210 AM CDT, strong thunderstorms were clustered from Swisher,
Iowa, to Sterling, Illinois, moving east at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with the
strongest storms.

Locations impacted include...
Cedar Rapids, Davenport, Iowa City, Bettendorf, Clinton, Sterling,
Rock Falls, Morrison, Tipton, West Branch, Durant, Mechanicsville,
Stanwood, Coralville, North Liberty, Eldridge, DeWitt, Mount Vernon,
Camanche and Le Claire.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 294, and between
mile markers 302 and 303.
 Interstate 380 between mile markers 1 and 21.
 Interstate 88 between mile markers 10 and 44.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. Remain alert for rising water on small creeks and streams.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4161 9182 4200 9183 4200 8969 4193 8969
      4193 8963 4159 8963
TIME...MOT...LOC 0710Z 268DEG 29KT 4185 9153

RP Kinney
Special weather statement, May 12, 2:59 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
259 AM CDT SAT MAY 12 2018

IAC095-103-107-115-183-120900-
Louisa-Keokuk-Johnson-Washington-Iowa-
259 AM CDT SAT MAY 12 2018

...AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LOUISA...KEOKUK... JOHNSON...WASHINGTON AND IOWA COUNTIES UNTIL 400
AM CDT

At 257 AM CDT, an area of strong thunderstorms was located near What
Cheer, or 9 miles southeast of Montezuma, moving east at 45 mph.

Winds in excess of 30 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Iowa City, Washington, Sigourney, Columbus Junction, Coralville,
North Liberty, Williamsburg, Kalona, Tiffin, Wellman, Lone Tree,
University Heights, North English, Riverside, Victor, Oxford,
Hedrick, Hills, Brighton and What Cheer.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 253.
 Interstate 380 between mile markers 1 and 4.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4151 9241 4151 9230 4174 9230 4176 9137
      4116 9137 4117 9241
TIME...MOT...LOC 0757Z 266DEG 37KT 4147 9241

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:45 PM CDTSpecial Weather StatementDVNCedar, Johnson45 min
May 12, 12:11 AM CDTSpecial Weather StatementDVNCedar, Johnson64 min
May 12, 1:11 AM CDTSpecial Weather StatementDVNCedar, Clinton, Scott64 min
May 12, 2:11 AM CDTSpecial Weather StatementDVNCedar, Clinton, Johnson, Scott64 min
May 12, 2:59 AM CDTSpecial Weather StatementDVNIowa, Johnson, Keokuk, Washington61 min
May 12, 4:07 AM CDTSpecial Weather StatementDVNKeokuk38 min
May 12, 4:27 AM CDTSpecial Weather StatementDVNKeokuk, Louisa, Muscatine, Washington63 min
May 12, 5:24 AM CDTSpecial Weather StatementDVNDes Moines, Henry66 min
May 12, 10:44 AM CDTSpecial Weather StatementDVNHenry, Lee, Van Buren46 min
May 12, 11:32 AM CDTSpecial Weather StatementDVNDes Moines, Lee43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.